Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

dialating my pupils

i have an eye exam tomorrow, and they're dialating my pupils (im getting glasses)...but what does dialating the pupils mean? like what do they do? for anyone whos ever had that done before...
Tue, 15 Dec 2009
Report Abuse
  User's Response
's  Response
That means that they will be putting some drops in your eyes. these drops will make you pupil (the black hole in the middle of the iris) larger. this allows the person testing your eyes to have a clearer view of the back of your eyes to check for any eye problems. it also allows them to make a more accurate measurement of the prescription in your glasses. There are a couple of side effects of these drops too. Its will make your vision a little blurred for a few hours and it will also make you very light sensitive. make sure you take some sunglasses with you to protect your eyes from the bright lights afterwards. all these side effects are temoporary and only last for a few hours. nothing to worry about. its a very common and safe procedure good luck
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Last week i started taking sertraline for the first time and on the second day my pupils were fully dilated and i felt very drowsey, I havent took another one since and dont think i will again. My eyes have gone back to normal and feel ok apart from feeling a bit anxious as i have read that dilated pupils while taking some antidepressants can be a symptom of sertonin syndrome. could this be possible?

doctor1 MD

I have taken a lot of energy pills and my pupils are dilated is that a side effect of the energy pills?

doctor1 MD

my granddaughter has decreased appetite, dialated pupils, not sleeping, holding on yo couch walking back and forth and turning circles and crankiness. she is 10 months old had meningitis when she was 6 weeks was i nhospital for a month with iv antibiotic. what could be wrong with her this just happened suddenly today